Advanced Search
MyIDEAS: Login to save this paper or follow this series

Equilibrium Valuation of Foreign Exchange Claims

Contents:

Author Info

  • Gurdip S. Bakshi

    ()
    (University of Maryland, Robert H. Smith School of Business)

  • Zhiwu Chen

    ()
    (International Center for Finance)

Registered author(s):

    Abstract

    This paper studies the equilibrium valuation of foreign exchange-contingent claims. The basic framework is the continuous-time counterpart of the classic Lucas (1982) two-country model, in which exchange rates, term structures of interest rates and, in particular, factor risk prices are all endogenously determined and empirically plausible. This endogenous nature guarantees the internal consistency of these price processes with a general equilibrium. In addition to the domestic and foreign nominal interest rates, closed-form valuation formulas are presented for exchange rate options and exchange rate futures options. Common to these formulas is that stochastic volatility and stochastic interest rates are admitted. Hedge ratios and other comparative statics are provided analytically. It is shown that most existing currency option models are included as special cases.

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL: http://papers.ssrn.com/sol3/papers.cfm?abstract_id=40869
    Download Restriction: no

    Bibliographic Info

    Paper provided by Yale School of Management in its series Yale School of Management Working Papers with number ysm79.

    as in new window
    Length:
    Date of creation: 29 Feb 1996
    Date of revision:
    Handle: RePEc:ysm:somwrk:ysm79

    Contact details of provider:
    Web page: http://icf.som.yale.edu/
    More information through EDIRC

    Related research

    Keywords:

    Find related papers by JEL classification:

    References

    No references listed on IDEAS
    You can help add them by filling out this form.

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as in new window

    Cited by:
    1. Lioui, Abraham, 1998. "Currency risk hedging: Futures vs. forward," Journal of Banking & Finance, Elsevier, vol. 22(1), pages 61-81, January.

    Lists

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    Statistics

    Access and download statistics

    Corrections

    When requesting a correction, please mention this item's handle: RePEc:ysm:somwrk:ysm79. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: ().

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.